Hail, Platte
- When
- April 18, 7:38 PM MST
- Where
- Platte County, Chugwater
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.750, -104.830
A thunderstorm produced 1/2 to 3/4 inch diameter hail in Chugwater.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A thunderstorm produced 1/2 to 3/4 inch diameter hail in Chugwater.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 18, 2:26 PM MST, 5 hours 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
326 PM MDT WED APR 18 2007
.SHORT TERM...TONIGHT THR0UGH THURSDAY...DYNAMIC TROUGH OVER
INTERMOUNTAIN WEST WILL SOON SWING THROUGH THE CWA WITH A
PRONOUNCED FROPA LATE THIS EVENING. NAM AND GFS AVERAGE FROPA
ABOUT 04Z IN THE WEST...SWEEPING THROUGH THE PANHANDLE BY 09Z.
WILL STILL MENTION THUNDERSTORMS THIS EVENING WITH TREMENDOUS
UPPER SUPPORT AS THE NOSE OF A JET STREAK ENTERS BEFORE THE FRONT.
MODEL SOUNDINGS PROG SIGNIFICANT DIRECTIONAL AND SPEED SHEAR AND
MARGINAL INSTABILITY WITH INVERTED V PROFILE...SO MARGINALLY
SEVERE IS STILL POSSIBLE...ESPECIALLY NORTHERN SECTIONS CLOSER TO
THE OVERLAP REGION OF CONVECTIVE PARAMETERS THIS EVENING...BUT
SHOULD ONLY BE ISOLATED OCCURRENCES. SYNOPTIC WINDS WILL POSE
ANOTHER PROBLEM. PANHANDLE ADVISORY IS BARELY VERIFYING...BUT
STRONG NONETHELESS. THE WINDS THERE WILL CONTINUE THROUGH THE LATE
EVENING WITH FROPA...SO THE 06Z END TIME IS OPTIMISTIC. EVENING
SHIFT MAY NEED TO EXTEND IT. MOVING WEST...THE HIGH WIND POTENTIAL
IS PARTICULARLY VEXING SINCE 700 MB ISOTACHS IN NAM AND GFS ARE
BARELY SUPPORTIVE OF HIGH WIND CRITERIA...BUT THE ANTICIPATED
SURFACE CYCLOGENESIS MAY ENHANCE THE SURFACE GRADIENT WINDS ENOUGH
TO OVERCOME THE MID LEVEL DEFICIENCIES. CERTAINLY CANNOT CANCEL
THE WATCH...BUT CONFIDENCE IS NOT OVERWHELMING AT THIS POINT. HAVE
LEFT THE DECISION TO THE EVENING SHIFT AS TO WHETHER TO UPGRADE TO
A WARNING. IN OTHER NEWS...HAVE INCREASED SNOW AMOUNTS IN THE
MOUNTAINS WITH GREATER OROGRAPHIC ENHANCEMENT IN THE MOIST REGION
THAN EARLIER ANTICIPATED. NOW APPEARS SEVERAL INCHES WILL FALL IN
THE SNOWY RANGE...JUST SHORT OF AN ADVISORY. ONE BENEFIT OF THE
SYSTEM SI THAT THE CAA HAS NO REAL PUSH SINCE THE TROUGH IS
SWINGING THROUGH AS OPPOSED TO SWEEPING THROUGH...SO TEMPERATURES
WILL RECOVER QUITE NICELY IN THE DOWNSLOPE SIDE OF THE
RANGES...AND THIS WILL FLUSH AWAY THE LOW CLOUDS AND PRECIP AS
WELL. THIS WILL MAKE THURSDAY SEASONABLY WARM AND UNSEASONABLY
WINDY.
.LONG TERM...FRIDAY THROUGH WEDNESDAY...BRIEF BREAK FRIDAY BETWEEN
SYSTEMS THEN NEXT UPPER TROF TO CROSS THE REGION SAT AFTN AND SAT
NIGHT BRINGING SCTD PCPN WITH ANOTHER PAC FRONT. ANOTHER BRIEF LULL
EXPECTED SUNDAY THEN UNSETTLED WEATHER RETURNS FOR EARLY NEXT WEEK
AS AN UPPER LOW MOVES ACROSS THE CENTRAL ROCKIES. THIS SYSTEM
SLOWER AND STRONGER WITH SOME DECENT PCPN AMOUNTS POSSIBLE AS IT
CREEPS EASTWARD.
&&
.AVIATION...FRONT WILL SWEEP THROUGH THE FLIGHT AREA TONIGHT WITH
STRONG SURFACE WINDS AND THE POTENTIAL FOR THUNDERSTORMS. MAINLY
VFR...BUT ISOLATED IFR IN AND NEAR CONVECTIVE ACTIVITY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 3 AM THURSDAY TO 3 PM THURSDAY FOR WYZ059-
WYZ061-WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ069.
NE...WIND ADVISORY UNTIL MIDNIGHT THURSDAY FOR NEZ001-NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...SOWKO
LONG TERM....REHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1243 PM MDT WED APR 18 2007 WYZ059-061>067-069-191100- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1243 PM MDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN PEA TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH HAS BEEN ISSUED FOR SOUTHEAST WYOMING EFFECTIVE THURSDAY. WEST WINDS OF 30 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. SEVERAL SYSTEMS WILL AFFECT SOUTHEAST WYOMING FOR THE WEEKEND AND EARLY NEXT WEEK. THE FIRST WILL BRING A RETURN TO SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. ANOTHER SYSTEM WILL BRING PRECIPITATION TO THE REGION ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-191100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1243 PM MDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN PEA TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WINDY DAY IS IN STORE FOR THURSDAY WITH SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE ONCE AGAIN. SEVERAL SYSTEMS WILL AFFECT THE NEBRASKA PANHANDLE FOR THE WEEKEND AND EARLY NEXT WEEK. THE FIRST WILL BRING A RETURN TO SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. ANOTHER SYSTEM WILL BRING PRECIPITATION TO THE REGION ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ060-068-070-191100- NIOBRARA-GOSHEN-PINE BLUFFS- 1243 PM MDT WED APR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST WYOMING THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY CONTAIN PEA TO DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL SYSTEMS WILL AFFECT SOUTHEAST WYOMING FOR THE WEEKEND AND EARLY NEXT WEEK. THE FIRST WILL BRING A RETURN TO SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. ANOTHER SYSTEM WILL BRING PRECIPITATION TO THE REGION ON MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 67 km away, was scanning. The volume nearest the first event began at 02:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16043.